Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 15, 2012, 12:32 PM EDT for Fannin County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 12:32 PM EDT (16:32 UTC)
- Expired
- Mar 15, 2012, 1:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Northeast Alabama radar (KHTX), 161 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS82 KFFC 151632 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1232 PM EDT THU MAR 15 2012 GAZ006-007-151700- 1232 PM EDT THU MAR 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN FANNIN AND GILMER COUNTIES UNTIL 100 PM EDT... AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FANNIN AND GILMER COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGDON...COLWELL...CHERRY LOG...PISGAH... DIAL...HURST...MORGANTON AND BLUE RIDGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3490 8417 3468 8422 3476 8455 3493 8451 TIME...MOT...LOC 1632Z 281DEG 9KT 3483 8443 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 10:22 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 15, 10:22 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT THU MAR 15 2012
.UPDATE...
BEST CHANCES OF SHOWERS AND THUNDERSTORMS STILL ACROSS N GA THIS
AFTERNOON WHERE BEST INSTABILITY IS FORECAST ALONG WITH SMALL
POTENTIAL FOR STORMS TO BECOME SEVERE. HARD QUESTION IS HOW FAR S
STORMS COULD OCCUR AND THIS WILL JUST NEED TO BE MONITORED.
FORECAST HIGH TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL WITH
SOME RECORDS EXPECTED. BDL
&&
.PREV DISCUSSION... /ISSUED 735 AM EDT THU MAR 15 2012/
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
GEORGIA REMAINS ON THE NORTHERN PERIPHERY OF WEAK UPPER LEVEL RIDGING
THROUGH THE PERIOD. AMPLE MOISTURE AND WARM TEMPERATURES SHOULD BE
ENOUGH FOR ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION.
POPS WILL BE HIGHEST ACROSS THE FAR NORTH WHERE WEAK WAVES MOVING
OVER THE RIDGE WILL HAVE SOME INFLUENCE. POPS WILL BE A BIT HIGHER
FRIDAY AS UPPER RIDGE FLATTENS SOMEWHAT AND A WEAK FRONT SAGS INTO
THE SOUTHERN APPALACHIANS. INSTABILITY WILL BE MODERATE EACH DAY BUT
LITTLE SHEAR IS EXPECTED...THEREFORE NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED.
WITH THE UPPER RIDGE COMBINING WITH SOUTHWEST LOW LEVEL FLOW...
TEMPERATURES WILL REMAIN WELL ABOVE SEASONAL NORMALS. NEAR RECORD
HIGH TEMPERATURES ARE EXPECTED TODAY AND POSSIBLY AGAIN FRIDAY.
20
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER LEVEL RIDGING STRENGTHENS OVER THE SOUTHEAST OVER THE
WEEKEND. IMPULSES ROTATING AROUND THE UPPER LEVEL FLOW WILL COMBINE
WITH GOOD MOISTURE ACROSS THE REGION THROUGH THE EXTENDED PERIODS TO
BRING DIURNALLY DRIVEN CONVECTION ACROSS THE AREA THROUGH THE
WEEKEND. BY MONDAY IMPULSES SLIDE FURTHER TO THE EAST...ALTHOUGH
PRECIPITABLE WATER REMAINS IN THE ONE TO ONE AND ONE-QUARTER INCH
RANGE THROUGH THE EXTENDED PERIODS. WHILE PROBABILITY OF
PRECIPITATION WILL DIMINISH SOMEWHAT...THERE WILL STILL BE ENOUGH
MOISTURE FOR ISOLATED CONVECTION IN THE AFTERNOONS...ESPECIALLY OVER
EASTERN PORTIONS OF FORECAST AREA AS EASTERLY FLOW BRINGS IN
ADDITIONAL ATLANTIC MOISTURE. GUIDANCE TEMPERATURES CONTINUE TEN
TO FIFTEEN DEGREES ABOVE NORMAL OVER THE WEEKEND...WHICH WILL REMAIN
BELOW RECORD HIGH TEMPERATURES.
12
CLIMATE...
RECORDS FOR 03-15
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 84 1921 43 1960 62 1990 19 1993
1989
KATL 81 1973 39 1901 64 1989 20 1993
1946
KCSG 83 1989 44 1960 66 1973 21 1993
KMCN 86 1977 42 1960 65 1990 20 1993
1973
RECORDS FOR 03-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 82 1945 37 1960 62 2002 19 1890
KATL 84 1945 34 1900 64 2002 18 1890
KCSG 85 2002 51 1969 65 2002 27 1988
1949
KMCN 87 1955 42 1900 65 1942 26 1916
AVIATION...
12Z UPDATE...
SCATTERED MVFR VISIBILITIES ARE EXPECTED ACROSS THE FORECAST AREA
THROUGH 14Z...WITH LOCAL IFR CONDITIONS. ONLY TAF SITE EXPECTED TO
BE AFFECTED IS KMCN. COULD BE BRIEF PERIODS OF BROKEN CEILINGS
AROUND 4-5KFT BETWEEN 15Z AND 19Z...BUT SCATTERED CLOUDS BELOW 12KFT
ARE EXPECTED TO PREDOMINATE. ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE BETWEEN 15Z AND 03Z...HOWEVER THE BULK OF THE ACTIVITY
SHOULD REMAIN NORTH OF THE TAF SITES. WINDS WILL REMAIN SOUTHWEST TO
WEST AT 6-8KT OR LESS THROUGH THE PERIOD.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 85 57 82 57 / 20 20 40 30
ATLANTA 82 61 81 61 / 20 20 40 20
BLAIRSVILLE 79 53 77 53 / 30 30 40 40
CARTERSVILLE 83 53 80 52 / 30 30 40 30
COLUMBUS 84 58 83 59 / 10 10 30 20
GAINESVILLE 83 58 80 58 / 30 20 40 40
MACON 85 56 83 56 / 10 10 30 20
ROME 83 54 80 54 / 30 30 40 30
PEACHTREE CITY 82 53 80 53 / 20 20 30 20
VIDALIA 85 60 83 60 / 10 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 15, 11:55 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT THU MAR 15 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE POSSIBLE OVER PRIMARILY NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST...AND WILL COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST AIRMASS OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORM WILL BE STRONG WIND GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING IN THE MOST SIGNIFICANT ACTIVITY. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 4 PM TO 10 PM...GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE...TO GRIFFIN...TO GREENSBORO. .DISCUSSION... A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. THIS AFTERNOON...CAPES WILL INCREASE TO NEAR 1000 ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA AS A WEAK DISTURBANCE MOVES ACROSS FAR NORTH GEORGIA. THIS PROXIMITY OF THIS IMPULSE WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 15, 12:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1232 PM EDT THU MAR 15 2012 GAZ006-007-151700- 1232 PM EDT THU MAR 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN FANNIN AND GILMER COUNTIES UNTIL 100 PM EDT... AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FANNIN AND GILMER COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGDON...COLWELL...CHERRY LOG...PISGAH... DIAL...HURST...MORGANTON AND BLUE RIDGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3490 8417 3468 8422 3476 8455 3493 8451 TIME...MOT...LOC 1632Z 281DEG 9KT 3483 8443
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Mar 15, 12:59 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Mar 15, 1:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Mar 15, 1:30 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Mar 15, 1:59 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin | 31 min |
| Mar 15, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Mar 15, 2:49 PM EDT | Special Weather Statement | FFC | Union | 26 min |
| Mar 15, 3:00 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 30 min |
| Mar 15, 3:07 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Mar 15, 3:29 PM EDT | Flash Flood Warning | FFC | Dawson | 3 hr |
| Mar 15, 3:29 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 46 min |
| Mar 15, 3:56 PM EDT | Special Weather Statement | FFC | Whitfield | 34 min |
| Mar 15, 4:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Mar 15, 4:12 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Mar 15, 4:14 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Mar 15, 4:19 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Mar 15, 4:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Mar 15, 4:30 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Mar 15, 4:39 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Mar 15, 4:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Mar 15, 4:44 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Mar 15, 4:54 PM EDT | Special Weather Statement | FFC | Douglas | 21 min |
| Mar 15, 5:06 PM EDT | Special Weather Statement | FFC | Haralson | 24 min |
| Mar 15, 5:09 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 36 min |
| Mar 15, 5:12 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| Mar 15, 5:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Mar 15, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 23 min |
| Mar 15, 5:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Mar 15, 5:49 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 26 min |
| Mar 15, 5:57 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| Mar 15, 6:06 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Mar 15, 6:11 PM EDT | Special Weather Statement | FFC | Douglas, Paulding, Polk | 34 min |
| Mar 15, 6:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Mar 15, 6:23 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Mar 15, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Mar 15, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 34 min |
| Mar 15, 6:48 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Mar 15, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 36 min |
| Mar 15, 7:32 PM EDT | Special Weather Statement | FFC | Gordon | 28 min |
| Mar 15, 7:35 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Mar 15, 7:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.